MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWVLK 3.5X 15.8MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWVLK 3.5X 15.8MM
Medical Device Problem Codes Crack (1135); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/07/2025, an arthrex subsidiary employee reported via email that an ar-2325bcc biocomposite labral swivelock anchor cracked during implant insertion.The issue occurred after the patella was drilled at 2.4mm, and the sl 3.5mm was tapped twice and inserted.The broken implant was removed and replaced with a new product, but the replacement could not be fully inserted, though it was able to stop the tape.The portion of the implant that did not fit and protruded was cut.This was discovered during an mpfl internal brace procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on 05/29/2025.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 05/30/2025: another ar-2325bcc biocomposite labral swivelock anchor was used as a replacement for the broken implant that was removed and replaced with a new product.The ar-2325bcc biocomposite labral swivelock anchor that was used as a replacement had no breakage.No other drill hole was made.There was no case delay or added anesthesia administered to the patient, and no adverse effects on or after the surgery were reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to misaligned insertion; or prying/leveraging the device during insertion.

Brand Name
BIO-COMP SWVLK 3.5X 15.8MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22116470
Report Number1220246-2025-02304
Device Sequence Number4171221
Product Code MAI
UDI-Device Identifier00888867026957
UDI-Public00888867026957
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP SWVLK 3.5X 15.8MM
Device Catalogue NumberAR-2325BCC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by ManufacturerNot provided
10/01/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/20/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown